Alert archive / Texas / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 54, NWS Amarillo, TX

April 14, 20124 counties in Texas

NWS Amarillo, TX issued this severe thunderstorm warning at Apr 14, 2012, 10:35 PM CDT for 4 counties in Texas. It was in force for 55 min. 8 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 14, 2012, 10:35 PM CDT (03:35 UTC)
Expired
Apr 14, 2012, 11:30 PM CDT
In force
55 min
Issued by
NWS Amarillo, TX
Area
Storm-based polygon

Counties Collingsworth County, TX, Donley County, TX, Gray County, TX, Wheeler County, TX

The radar

The Amarillo radar (KAMA), 101 km from the middle of the area, began a volume at 03:36 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 14, 10:45 PM CDTHAIL 0.881 Sse Mclean, TX
Apr 14, 10:50 PM CDTTSTM WND DMG2 E Mclean, TXBACK PORCH ROOF TAKEN OFF BY WIND
Apr 14, 10:50 PM CDTHAIL 15 E Clarendon, TX
Apr 14, 10:51 PM CDTHAIL 1Clarendon, TX
Apr 14, 11:00 PM CDTTSTM WND GST 603 Ne Clarendon, TXSMALL TREE LIMBS DOWN
Apr 14, 11:00 PM CDTHAIL 0.883 Ne Clarendon, TXSMALL TREE LIMBS DOWN
Apr 14, 11:14 PM CDTHAIL 2Wheeler, TX
Apr 14, 11:16 PM CDTHAIL 1Wheeler, TX

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 6 storm reports to this severe thunderstorm warning; the first came 15 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 14, 5:24 PM CDTTornado Watch PDSSPC9 hr

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 00:00Z, 3.6 hours before the alert went out and 100 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 00:00Z on 2012-04-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 00:00Z on 2012-04-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 121 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
5237 m above ground
0-6 km bulk shear
66 kt
0-1 km storm-relative helicity
121 m²/s²
0-3 km storm-relative helicity
112 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

528 
WUUS54 KAMA 150335
SVRAMA
TXC087-129-179-483-150430-
/O.NEW.KAMA.SV.W.0054.120415T0335Z-120415T0430Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE AMARILLO TX
1035 PM CDT SAT APR 14 2012

THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WESTERN COLLINGSWORTH COUNTY IN THE PANHANDLE OF TEXAS
  EASTERN DONLEY COUNTY IN THE PANHANDLE OF TEXAS
  EASTERN GRAY COUNTY IN THE PANHANDLE OF TEXAS
  WHEELER COUNTY IN THE PANHANDLE OF TEXAS

* UNTIL 1130 PM CDT

* AT 1032 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS HAVE
  DETECTED A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING
  QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE
  STORMS WERE LOCATED ALONG A LINE EXTENDING FROM NEW MOBEETIE TO 9
  MILES SOUTHWEST OF LELIA LAKE...OR ALONG A LINE EXTENDING FROM 11
  MILES SOUTHEAST OF MIAMI TO 11 MILES SOUTH OF CLARENDON...MOVING
  EAST AT 45 MPH.

* LOCATIONS IMPACTED INCLUDE...
  LELIA LAKE...
  SHAMROCK...
  WHEELER...
  TWITTY...
  QUAIL...
  MOBEETIE...
  NEW MOBEETIE...
  MCLEAN...
  LELA...
  KELLERVILLE...
  HEDLEY...
  DOZIER...
  BRISCOE...
  ALANREED...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. REMEMBER...
SEVERE THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE TORNADOES WITH
LITTLE OR NO ADVANCED WARNING. IF A TORNADO IS SPOTTED...ACT QUICKLY
AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A
BASEMENT OR SMALL INTERIOR ROOM.

&&

LAT...LON 3475 10098 3561 10057 3560 10008 3476 10044
TIME...MOT...LOC 0334Z 286DEG 19KT 3559 10046 3478 10083

$$

SP
2 follow-up statements
962 
WWUS54 KAMA 150355
SVSAMA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
1055 PM CDT SAT APR 14 2012

TXC087-129-179-483-150430-
/O.CON.KAMA.SV.W.0054.000000T0000Z-120415T0430Z/
DONLEY TX-GRAY TX-WHEELER TX-COLLINGSWORTH TX-
1055 PM CDT SAT APR 14 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1130 PM CDT
FOR WESTERN COLLINGSWORTH...WHEELER...SOUTHEASTERN GRAY AND EASTERN
DONLEY COUNTIES...

AT 1049 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM BRISCOE TO 17 MILES
SOUTHWEST OF LELIA LAKE...OR ALONG A LINE EXTENDING FROM 22 MILES
SOUTHEAST OF MIAMI TO 14 MILES SOUTHWEST OF CLARENDON...MOVING EAST
AT 40 MPH.

AT 1052 PM CDT A TRAINED SPOTTER REPORTED QAURTER SIZE HAIL NEAR 
CLARENDON.

A TORNADO WATCH IS ALSO IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP SUDDENLY FROM SEVERE THUNDERSTORMS.

LAT...LON 3476 10048 3475 10098 3501 10085 3560 10040
      3560 10011 3560 10008 3491 10038
TIME...MOT...LOC 0354Z 267DEG 25KT 3557 10024 3475 10096

$$

SP
590 
WWUS54 KAMA 150418
SVSAMA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
1118 PM CDT SAT APR 14 2012

TXC087-129-179-483-150430-
/O.CON.KAMA.SV.W.0054.000000T0000Z-120415T0430Z/
DONLEY TX-GRAY TX-WHEELER TX-COLLINGSWORTH TX-
1118 PM CDT SAT APR 14 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1130 PM CDT
FOR WESTERN COLLINGSWORTH...WHEELER...SOUTHEASTERN GRAY AND EASTERN
DONLEY COUNTIES...

AT 1115 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING GOLF BALL
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM 13 MILES EAST OF BRISCOE TO 
10 MILES SOUTH OF LELIA LAKE...MOVING EAST AT 40 MPH.

AT 1114 PM CDT WHEELER COUNTY SHERIFFS OFFICE REPORTED 2 INCH 
DIAMETER HAIL NEAR WHEELER.  

A TORNADO WATCH IS ALSO IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP SUDDENLY FROM SEVERE THUNDERSTORMS.

LAT...LON 3476 10048 3475 10098 3501 10085 3560 10040
      3560 10011 3560 10008 3491 10038
TIME...MOT...LOC 0416Z 267DEG 25KT 3558 10005 3476 10077

$$

SP

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Amarillo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 14, 8:55 PM CDT, 1 hour 40 minutes earlier.

Area forecast discussion, Apr 14, 8:55 PM CDT, 1 hour 40 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE AMARILLO TX
855 PM CDT SAT APR 14 2012

.UPDATE...
UPDATE TO ALLOW THE WIND ADVISORY AND RED FLAG WARNING TO EXPIRE AT 9
PM CDT. ALSO WILL UPDATE WINDS AND DEW POINT TEMPERATURES TO REFLECT
CURRENT TRENDS.

JOHNSON
&&

.PREV DISCUSSION... /ISSUED 639 PM CDT SAT APR 14 2012/

AVIATION...
FOR THE 00Z TAFS...THERE COULD BE ISOLATED POCKETS OF MVFR
CONDITIONS WITH BLOWING DUST THROUGH 03Z. OTHERWISE...VFR CONDITIONS
SHOULD CONTINUE THROUGH THE TAF PERIOD. SOUTHWESTERLY WINDS WILL
DECREASE SOME AFTER SUNSET. THEN THE FOCUS SHIFTS TO THE PACIFIC COLD
FRONT THAT WILL LIKELY ARRIVE AT THE TAF SITES AROUND 12-15Z. BEHIND
THE FRONT...WINDS WILL SHIFT TO WESTERLY...AND INCREASE.
HOWEVER...WINDS ARE NOT EXPECTED TO BE AS STRONG AS TODAY.

JOHNSON

PREV DISCUSSION... /ISSUED 534 PM CDT SAT APR 14 2012/

UPDATE...
UPDATE FOR TORNADO WATCH 170 ACROSS THE EASTERN PANHANDLES. DRYLINE
IS MOSTLY EAST OF THE PANHANDLES WITH THE EXCEPTION OF THE
SOUTHEASTERN TEXAS PANHANDLE...BUT COULD SLIDE BACK WEST OVER THE
NEXT FEW HOURS.

JOHNSON

PREV DISCUSSION... /ISSUED 405 PM CDT SAT APR 14 2012/

DISCUSSION...
THROUGH TONIGHT: DRYLINE HAS NOT MIXED AS FAR EAST AS EXPECTED AND IS
CURRENTLY LOCATED FROM NEAR SLAPOUT TO CANADIAN TO CLARENDON. MAY SEE
THE DRYLINE MIX SLIGHTLY FARTHER EAST THROUGH LATE THIS AFTERNOON
BEFORE STALLING OR POSSIBLY EVEN RETREATING SLIGHTLY WEST. AS A
RESULT...KEPT SLIGHT CHANCE OF THUNDERSTORMS THROUGH TONIGHT EAST OF
A LINE FROM FOLLETT TO CLARENDON. COULD SEE ONE OR TWO STORMS
BECOME SEVERE EAST OF THIS LINE WITH LARGE HAIL AND DAMAGING WINDS
BEING THE PRIMARY CONCERN. WEST OF THE DRYLINE...DEEPER MIXING IS
BEGINNING TO WIND INCREASE SPEEDS INTO WIND ADVISORY CRITERIA. HAVE
EVEN SEE SOME BLOWING DUST DEVELOP AT AMARILLO WITHIN THE LAST HOUR.
EXPECT WINDS TO DIMINISH BELOW ADVISORY CRITERIA BY 9 PM...BUT AN
APPROACHING PACIFIC COLD FRONT WILL LIKELY KEEP WINDS IN THE 10 TO 20
MPH RANGE EVEN OVERNIGHT. OVERNIGHT LOWS WILL MEET FROST ADVISORY
CRITERIA IN THE NORTHWEST...BUT WIND SPEEDS ARE EXPECTED TO REMAIN
ABOVE 10 MPH...THEREBY PRECLUDING ANY NEED FOR A FROST ADVISORY.

SUNDAY-SUNDAY NIGHT: MOISTURE IS EXPECTED TO INCREASE BEHIND THE
PACIFIC FRONT WITH A SLIGHT CHANCE FOR SHOWERS DURING THE MORNING
HOURS NORTH AND WEST OF A LINE FROM DALHART TO GUYMON. BY THE
AFTERNOON...WE COULD SEE SOME SHOWERS NORTH AND WEST OF A LINE FROM
ADRIAN TO BEAVER. ANOTHER SHOT OF LIGHT RAIN WILL OCCUR AFTER
MIDNIGHT ACROSS THE NORTHWEST. MUCH COOLER TEMPERATURES ARE EXPECTED
WITH HIGHS IN THE UPPER 50S IN THE NORTHWEST TO NEAR 70 IN THE
SOUTHEAST. WEST AND NORTHWEST WINDS WILL REMAIN BREEZY WITH SPEEDS
BETWEEN 20 AND 30 MPH. THE NORTHWEST AREAS COULD FLIRT WITH FROST
ADVISORY CRITERIA SUNDAY NIGHT AS WINDS WILL DROP UNDER 10 MPH...BUT
CONFIDENCE IS LOW AS INCREASING CLOUD COVER COULD KEEP TEMPERATURES
ABOVE 36F.

MONDAY-MONDAY NIGHT: HIGH TEMPERATURES WILL REBOUND SLIGHTLY...BUT
THEY COULD BE TEMPERED BY EXTENSIVE CLOUD COVER AND PRECIPITATION.
THERE WILL BE A SLIGHT CHANCE FOR RAIN NORTH OF A LINE FROM ADRIAN TO
CANADIAN DURING THE DAYLIGHT HOURS. FROST POTENTIAL WILL ALSO BE A
CONCERN ACROSS THE NORTHWEST MONDAY NIGHT WITH LIGHT WINDS...CLEARING
SKIES...AND LOW TEMPERATURES AROUND 36F.

TUESDAY-SATURDAY: DRY WESTERLY FLOW ALOFT WILL RETURN TO THE
PANHANDLES TUESDAY AND WEDNESDAY WITH HIGH TEMPERATURES WARMING INTO
THE 70S AND 80S. THE FLOW ALOFT WILL BECOME NORTHWESTERLY ON THURSDAY AS
A SHORTWAVE TROUGH MOVES ACROSS THE CENTRAL PLAINS. HIGH TEMPERATURES
WILL BE VERY WARM AS BREEZY DOWNSLOPING WINDS WARM HIGHS INTO THE 80S
AND POSSIBLY THE 90S. A COLD FRONT WILL SWEEP ACROSS THE AREA
THURSDAY NIGHT WITH COOLER TEMPERATURES EXPECTED TO RETURN ON FRIDAY.
BIG DIFFERENCES ARE NOTED BETWEEN THE GFS AND ECMWF THURSDAY NIGHT
AND FRIDAY WITH RESPECT TO SURFACE AND UPPER AIR FIELDS. THE ECMWF
WOULD FAVOR A CHANCE FOR POST-FRONTAL PRECIPITATION ENTERING THE
NORTHWEST ON THURSDAY NIGHT AND SPREADING ACROSS THE REMAINDER OF THE
AREA FRIDAY. HAVE KEPT PRECIPITATION OUT OF THE FORECAST FOR
NOW...PENDING BETTER AGREEMENT. DRIER AND WARMER CONDITIONS ARE
EXPECTED TO RETURN ON SATURDAY AS UPPER RIDGING BUILDS ACROSS THE REGION.

JACKSON

FIRE WEATHER...
CRITICAL FIRE WEATHER CONDITIONS WILL CONTINUE ACROSS THE SOUTHWEST
TEXAS PANHANDLE UNTIL 9 PM WITH ELEVATED FIRE WEATHER CONDITIONS
ACROSS THE REMAINDER OF THE PANHANDLES UNTIL 9 PM. ELEVATED FIRE
WEATHER CONDITIONS MAY BE POSSIBLE ACROSS THE SOUTHEAST TEXAS
PANHANDLE ON SUNDAY DUE TO RELATIVE HUMIDITY VALUES BETWEEN 15 AND
20 PERCENT ALONG WITH WESTERLY 20-FOOT WINDS BETWEEN 15 AND 20 MPH.
HOWEVER...DUE TO RECENT RAINFALL...CONFIDENCE IN MEETING THESE
CONDITIONS IS CURRENTLY LOW. NO ELEVATED OR CRITICAL FIRE WEATHER
CONDITIONS ARE EXPECTED ON MONDAY DUE TO 20-FOOT WINDS REMAINING
BELOW 15 MPH. ELEVATED FIRE WEATHER CONDITIONS WILL BE POSSIBLE
ACROSS THE CENTRAL AND WESTERN TEXAS PANHANDLE DUE TO RELATIVE
HUMIDITY VALUES BETWEEN 5 AND 15 PERCENT ALONG WITH SOUTHWESTERLY
20-FOOT WINDS BETWEEN 15 AND 20 MPH.

&&

.AMA WATCHES/WARNINGS/ADVISORIES...
TX...WIND ADVISORY UNTIL 9 PM CDT THIS EVENING FOR THE FOLLOWING
     ZONES: ARMSTRONG...CARSON...DALLAM...DEAF SMITH...DONLEY...
     GRAY...HANSFORD...HARTLEY...HUTCHINSON...MOORE...
     OCHILTREE...OLDHAM...POTTER...RANDALL...ROBERTS...SHERMAN.

     RED FLAG WARNING UNTIL 9 PM CDT THIS EVENING FOR THE FOLLOWING
     ZONES: DEAF SMITH...OLDHAM.

OK...WIND ADVISORY UNTIL 9 PM CDT THIS EVENING FOR THE FOLLOWING
     ZONES: BEAVER...CIMARRON...TEXAS.

&&

07/16
Hazardous weather outlook, Apr 14, 9:00 PM CDT, 1 hour 35 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE AMARILLO TX
900 PM CDT SAT APR 14 2012

OKZ001>003-TXZ001>020-151100-
CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB-
HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON-
GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH-
900 PM CDT SAT APR 14 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA
PANHANDLES.

.DAY ONE...TONIGHT.

SEVERE THUNDERSTORMS WILL BE POSSIBLE THROUGH TONIGHT ACROSS THE
EASTERN TEXAS AND OKLAHOMA PANHANDLES. THE PRIMARY HAZARDS WILL BE
LARGE HAIL AND DAMAGING WINDS THOUGH A TORNADO OR TWO MAY BE
POSSIBLE. A TORNADO WATCH IS IN EFFECT FOR THE EASTERN PANHANDLES
THROUGH 2 AM CDT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED ACROSS THE EASTERN PANHANDLES THIS
EVENING AND TONIGHT.

JOHNSON

In the hours before

Special weather statement, Apr 14, 4:50 PM CDT, 5 hours 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
450 PM CDT SAT APR 14 2012

TXZ010-015-142215-
HEMPHILL TX-WHEELER TX-
450 PM CDT SAT APR 14 2012

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY EFFECTIVE UNTIL 515 PM CDT FOR WHEELER AND HEMPHILL
COUNTIES.

AT 445 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
MONITORING A STRONG THUNDERSTORM 8 MILES SOUTH OF ALLISON...OR ABOUT
20 MILES NORTH OF SHAMROCK...MOVING NORTHEAST AT 50 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WINDS AROUND 50 MPH ARE POSSIBLE.

PERSONS IN THE PATH OF THESE STORMS SHOULD CLOSELY MONITOR WEATHER
RADIO OR OTHER MEDIA FOR OTHER UPDATES AND POSSIBLE WARNINGS. BE
PREPARED TO TAKE ACTION IF A WARNING IS ISSUED.

SP/EA
Special weather statement, Apr 14, 5:16 PM CDT, 5 hours 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
516 PM CDT SAT APR 14 2012

TXZ010-142245-
HEMPHILL TX-
516 PM CDT SAT APR 14 2012

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY EFFECTIVE UNTIL 545 PM CDT FOR HEMPHILL COUNTY.

AT 511 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
MONITORING A STRONG THUNDERSTORM 16 MILES SOUTH OF CANADIAN...OR
ABOUT 15 MILES EAST OF MIAMI...MOVING NORTHEAST AT 50 MPH.

HAIL UP TO THE SIZE OF NICKELS AND WINDS AROUND 50 MPH ARE POSSIBLE.

PERSONS IN THE PATH OF THESE STORMS SHOULD CLOSELY MONITOR WEATHER
RADIO OR OTHER MEDIA FOR OTHER UPDATES AND POSSIBLE WARNINGS. BE
PREPARED TO TAKE ACTION IF A WARNING IS ISSUED.

SP/EA
Local storm report, Apr 14, 5:50 PM CDT, 4 hours 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
550 PM CDT SAT APR 14 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0452 PM     NON-TSTM WND GST 3 SW DALHART            36.03N 102.55W
04/14/2012  M58 MPH          HARTLEY            TX   ASOS

&&

EVENT NUMBER AMA1200251

SFJ
Special weather statement, Apr 14, 6:40 PM CDT, 3 hours 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
640 PM CDT SAT APR 14 2012

OKZ003-150015-
BEAVER OK-
640 PM CDT SAT APR 14 2012

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY EFFECTIVE UNTIL 715 PM CDT FOR BEAVER COUNTY.

AT 637 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
MONITORING A STRONG THUNDERSTORM 7 MILES SOUTHEAST OF BEAVER...MOVING
NORTHEAST AT 50 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WINDS AROUND 50 MPH ARE POSSIBLE.

PERSONS IN THE PATH OF THESE STORMS SHOULD CLOSELY MONITOR WEATHER
RADIO OR OTHER MEDIA FOR OTHER UPDATES AND POSSIBLE WARNINGS. BE
PREPARED TO TAKE ACTION IF A WARNING IS ISSUED.

SP/EA
Special weather statement, Apr 14, 10:25 PM CDT, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
1025 PM CDT SAT APR 14 2012

TXZ014-015-018>020-150400-
DONLEY TX-GRAY TX-WHEELER TX-COLLINGSWORTH TX-ARMSTRONG TX-
1025 PM CDT SAT APR 14 2012

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY EFFECTIVE UNTIL 1100 PM CDT FOR ARMSTRONG...
COLLINGSWORTH...WHEELER...GRAY AND DONLEY COUNTIES.

AT 1023 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
MONITORING A LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM
3 MILES SOUTHWEST OF NEW MOBEETIE TO 25 MILES SOUTHWEST OF LELIA
LAKE...OR ALONG A LINE EXTENDING FROM 16 MILES SOUTHEAST OF MIAMI TO
25 MILES SOUTH OF CLARENDON...MOVING SOUTHEAST AT 45 MPH.

STORM INTENSITY IS INCREASING AND SEVERE WEATHER MAY DEVELOP RAPIDLY.
BE PREPARED TO TAKE ACTION IF A WARNING IS ISSUED.

SP

Nearby

Severe Thunderstorm Warnings in Texas, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.